Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2014, 3:41 PM CDT for Childress County, Hall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 20, 2014, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:37 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 20, 3:37 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 337 PM CDT SUN APR 20 2014 .SHORT TERM... VIS SAT SHOWS A LINE OF CU DEVELOPING IN THE WESTERN TX PANHANDLE AND IS GRADUALLY PUSHING EASTWARD WHILE DEVELOPING SOUTHWARD. A FEW RETURNS HAVE SHOWED UP ON RADAR OVER PARMER COUNTY WHICH IS RIGHT IN LINE WITH THIS CU DEVELOPMENT. THIS IS MOST LIKELY ASSOCIATED WITH THE /DRY/ LINE AS SURFACE OBS INDICATE A SURFACE TROF IN THE AFOREMENTIONED AREA WITH WESTERLY WINDS AND SLIGHTLY DRIER DEWPOINTS MOVING IN BEHIND THE TROF. THE DRY LINE WILL CONTINUE WITH ITS EAST/SOUTHEASTWARD MOVEMENT AS THE UPPER LEVEL LOW TO OUR NORTHWEST MOVES CLOSER. CURRENT RAP ANALYSIS INDICATES THAT COLDER AIR ALOFT IS PUSHING IN AND IS INCREASING OUR LAPSE RATES. SCATTERED SKIES ARE HELPING AID SOME SURFACE HEATING IN TURN HELPING TO SLOWLY ERODE WHAT CAP IS LEFT. AS CLEARER SKIES MOVE EASTWARD THIS SHOULD HELP WARM THE SURFACE MORE TO THE POINT OF FULL CAP EROSION. THIS WILL HELP FIRE CONVECTION MORE QUICKLY AS THE DRYLINE MOVES INTO THE CENTRAL SOUTH PLAINS AND TX PANHANDLE. FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR STRONG TO SVR CONVECTION WITH CHANCES INCREASING THROUGH THE AFTERNOON/EVENING EASTWARD. WHILE CAPE THERMO PROFILES ARE ADEQUATE TO PRODUCE SVR HAIL AND WINDS...0-6KM SHEAR IS HIGH END MARGINAL TOPPING OUT AT AROUND 40 KTS OVER THE ROLLING PLAINS AND 35 KTS ALONG THE I27/HWY84 CORRIDOR. I HAVE KEPT INHERITED POPS BEFORE 00Z WITH SVR MENTION AND INCREASED COVERAGE TO 50 POPS OVER THE ROLLING PLAINS FOR LATER TONIGHT. PRECIP/CONVECTION CHANCES WILL QUICKLY DIMINISH AS THE DRY LINE/UPPER LEVEL LOW MOVES EASTWARD AND AS A WEAK FRONT PUSHING INTO THE AREA TOMORROW MORNING. TEMPS WILL BE WARM IN THE MID 70S TO 80S TOMORROW AS CAA WILL BE WEAK AND SHORT LIVED DURING THE MORNING AND SKIES WILL CLEAR MAKING WAY FOR SOLAR HEATING. ALDRICH && .LONG TERM... LITTLE CHANGE FOR THE EXTENDED PORTION OF THE FORECAST THIS GO AROUND. WE CONTINUE TO LOOK FOR WARMER TEMPS AND A RETURN TO SOUTH BREEZES TUESDAY AS SHORTWAVE RIDGE BRIEFLY TRANSITS WTX DOWNSTREAM OF A FAIRLY DEEP TROUGH MOVING ACROSS THE WEST. FAIRLY ROBUST MOISTURE RETURN IS EXPECTED TUESDAY NIGHT ON THE NOSE OF THE LLJ. THE GFS AND ECMWF REMAIN IN DECENT AGREEMENT THAT AS THE SHORTWAVE TROUGH CROSSES THE ROCKIES...A DRYLINE SHOULD DEVELOP ACROSS THE SRN PLAINS. MODELS ARE STILL IN FLUX WITH THE EAST-WEST POSITION OF THE DRYLINE BY PEAK HEATING...BUT IT APPEARS LIKELY IT WILL BE SOMEWHERE IN THE VICINITY OF THE CAPROCK ESCARPMENT. WE CONTINUE TO CARRY A SLIGHT CHANCE OF TSTMS TO THE EAST OF THE DRYLINE...AND HAVE BUMPED POPS UP SLIGHTLY INTO THE CHANCE CATEGORY ACROSS THE NE ZONES. A WEAK COLD FRONT WILL FOLLOW ON THURSDAY...ALTHOUGH IT MAY NOT PASS THROUGH THE ENTIRE CWA BEFORE LIFTING. ANOTHER LARGE TROUGH WILL FOLLOW FOR NEXT WEEKEND...ALTHOUGH THERE CONTINUES TO BE A LOT OF UNCERTAINTY REGARDING THE STRENGTH AND ORIENTATION OF THE MID-LVL FLOW ACROSS THE SRN PLAINS AND WHETHER OR NOT WE CAN HOLD ON TO LOW-LVL MOISTURE. DRYLINE ACTIVITY MAY BE POSSIBLE SAT AND SUN ACROSS ERN ZONES...BUT HAVE MAINTAINED POPS BELOW MENTION FOR NOW. AFTER A BRIEF COOL DOWN MOST AREAS ON THURSDAY....TEMPS SHOULD BE A LITTLE ABOVE NORMAL HEADING INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 74 51 79 52 / 10 10 0 0 0 TULIA 51 76 50 80 55 / 30 10 0 0 0 PLAINVIEW 53 78 51 81 56 / 20 10 0 0 0 LEVELLAND 54 80 54 82 59 / 10 10 0 0 0 LUBBOCK 55 82 56 81 60 / 20 10 0 0 0 DENVER CITY 55 78 55 82 61 / 10 10 0 0 0 BROWNFIELD 54 79 56 83 60 / 10 10 0 0 0 CHILDRESS 58 82 56 82 57 / 50 10 0 0 0 SPUR 58 83 57 82 60 / 40 10 0 0 0 ASPERMONT 60 85 58 83 61 / 40 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 51/33
Hazardous weather outlook, Apr 20, 11:44 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT SUN APR 20 2014 TXZ021>044-211645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE ARRIVAL OF AN UPPER LEVEL STORM SYSTEM. THE INITIAL DEVELOPMENT OF THESE STORMS IS EXPECTED TO TAKE PLACE ALONG A NORTHEAST TO SOUTHWEST LINE STRETCHING FROM ROUGHLY CASTRO AND SWISHER COUNTIES TO PERHAPS TERRY COUNTY. THESE STORMS WILL THEN LIKELY GRADUALLY INCREASE IN STRENGTH AS THEY PROGRESS EASTWARD INTO A MORE SUITABLE ENVIRONMENT. THE GREATEST CHANCES FOR SEVERE WEATHER WILL EXIST FROM ROUGHLY THE VICINITY OF THE CAPROCK ESCARPMENT AND EASTWARD INTO THE ROLLING PLAINS. A FEW OF THE STRONGEST THUNDERSTORMS OF THE DAY MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. IN ADDITION...A BRIEF TORNADO OR TWO CANNOT BE RULED OUT...HOWEVER...THE LIKELIHOOD OF THIS OCCURRING APPEARS TO BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY BE POSSIBLE AGAIN FOR THE EASTERN SOUTH PLAINS AND ROLLING PLAINS WEDNESDAY AFTERNOON. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING ACROSS THE EASTERN SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.
In the hours before
Special weather statement, Apr 20, 11:59 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1159 AM CDT SUN APR 20 2014
TXZ044-201730-
STONEWALL-
1159 AM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY...
AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL STONEWALL COUNTY...MOVING NORTHEAST
AT 35 MPH.
IN ADDITION...PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3316 9999 3305 10024 3317 10035 3340 10010
3339 9999 3319 9998
TIME...MOT...LOC 1659Z 230DEG 33KT 3317 10018
CWASpecial weather statement, Apr 20, 3:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT SUN APR 20 2014
TXZ023-024-029-030-202030-
BRISCOE-FLOYD-HALE-SWISHER-
304 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER...HALE AND
FLOYD COUNTIES...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MACKENZIE RESERVOIR
TO 8 MILES NORTH OF PLAINVIEW...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3475 10118 3454 10123 3426 10136 3423 10183
3441 10159 3461 10156
TIME...MOT...LOC 2003Z 237DEG 24KT 3457 10147 3444 10149
3432 10162Special weather statement, Apr 20, 3:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
311 PM CDT SUN APR 20 2014
TXZ025-202045-
HALL-
311 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEMPHIS TO 21 MILES
SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 25 MPH.
IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3470 10042 3469 10041 3463 10041 3445 10065
3442 10086 3474 10066 3475 10064 3475 10042
TIME...MOT...LOC 2010Z 228DEG 20KT 3471 10058 3448 10073Special weather statement, Apr 20, 3:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT SUN APR 20 2014
TXZ023-024-030-202100-
BRISCOE-FLOYD-SWISHER-
328 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER AND FLOYD
COUNTIES...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
SILVERTON TO 16 MILES SOUTHWEST OF SILVERTON...MOVING NORTHEAST AT 30
MPH.
IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3475 10101 3434 10118 3424 10133 3421 10156
3430 10157 3474 10133
TIME...MOT...LOC 2027Z 238DEG 27KT 3470 10127 3430 10148The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:59 AM CDT | Special Weather Statement | LUB | Stonewall | 31 min |
| Apr 20, 3:04 PM CDT | Special Weather Statement | LUB | Swisher | 26 min |
| Apr 20, 3:11 PM CDT | Special Weather Statement | LUB | Hall | 34 min |
| Apr 20, 3:28 PM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| Apr 20, 4:00 PM CDT | Special Weather Statement | LUB | Briscoe | 30 min |
| Apr 20, 4:15 PM CDT | Special Weather Statement | LUB | Childress | 30 min |
| Apr 20, 4:28 PM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| Apr 20, 4:44 PM CDT | Special Weather Statement | LUB | Childress | 31 min |
| Apr 20, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 35 min |
| Apr 20, 5:46 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Apr 20, 5:56 PM CDT | Special Weather Statement | LUB | Parmer | 34 min |
| Apr 20, 6:31 PM CDT | Special Weather Statement | LUB | Lamb | 29 min |
| Apr 20, 6:54 PM CDT | Special Weather Statement | LUB | Childress | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.